Alert archive / New Mexico / Flash Flood Warnings in 2021
Flash Flood Warning 49, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 13, 2021, 1:09 AM MDT for Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 1:09 AM MDT (07:09 UTC)
- Expired
- Aug 13, 2021, 4:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 90 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759
WGUS54 KEPZ 130709
FFWEPZ
NMC051-131015-
/O.NEW.KEPZ.FF.W.0049.210813T0709Z-210813T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
109 AM MDT Fri Aug 13 2021
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
Northeastern Sierra County in south central New Mexico...
* Until 415 AM MDT.
* At 109 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Engle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3324 10706 3320 10700 3310 10707 3310 10712
3315 10715
FLASH FLOOD...RADAR INDICATED
$$
JD1 follow-up statement
305
WGUS74 KEPZ 131010
FFSEPZ
Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
410 AM MDT Fri Aug 13 2021
NMC051-131020-
/O.EXP.KEPZ.FF.W.0049.000000T0000Z-210813T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sierra NM-
410 AM MDT Fri Aug 13 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 415 AM MDT EARLY THIS MORNING
FOR NORTHEASTERN SIERRA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flash Flood Watch remains in effect until 900 AM MDT Saturday for
portions of New Mexico and southwest Texas.
LAT...LON 3324 10706 3320 10700 3310 10707 3310 10712
3315 10715
$$
JDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:41 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 12, 11:41 PM MDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1141 PM MDT Thu Aug 12 2021 .AVIATION...06Z TAF CYCLE... SCT/BKN080 layers to 300, with isolated BKN/OVC030CB 3-5SM TSRA. Most convection ending by 10Z. Developing after 17Z...SCT/BKN100 with scattered/numerous OVC050CB -TSRA and isolated 1-3SM OVC025 +TSRA. && Hefner .PREV DISCUSSION...146 PM MDT Thu Aug 12 2021... .SYNOPSIS... Abundant moisture will combine with light winds and scattered to numerous thunderstorms to give us the potential for heavy rain across the area tonight through Saturday. Rainfall totals of two to four inches will be possible which could lead to some flash flooding. A flash flood watch is in effect for today through Saturday. High temperatures for Friday through the weekend will run around 10 degrees below average. We will see a little warmer temperatures and a little less chances for rain for the start of next week. && .DISCUSSION... .SHORT TERM...Thursday and Thursday night... Abundant monsoonal moisture continues to flow into the Borderland from the south. This morning's sounding indicated near 1.6 inches Precipitable Water values, indicative of a very moist atmosphere that are very much above normal values of 1.2 inches. Models indicate values between 1.45 and 1.6" will continue over the region this afternoon through Friday. These values all point to a very wet pattern of numerous showers and thunderstorms occurring over the region this afternoon through tonight and into tomorrow. Heavy rainfall with a potential for flash flooding is likely. An area wide flash flood watch has been issued for potential flooding along drainages, arroyos, small streams, low water crossings and poorly drained low lying areas. An upper level low pressure system will aid convective development through Friday. Thunderstorms are already developing this afternoon with further development expected. While rain amounts will vary due to the convective nature of storms, periods of moderate to heavy rainfall are expected with these storms. Moist and unstable conditions will allow thunderstorm development to continue overnight and into the early morning hours. Deep cloud cover will limit temperatures in the afternoon to a few degrees below normal and keep temperatures at or slightly above normal overnight. Winds away from thunderstorms will be generally light and from the south and southwest. && .LONG TERM... By Friday, the weak inverted trough will be centered almost directly over southern New Mexico. This will continue to threat for scattered to numerous thunderstorms. Precipitable water values (PW's) will continue to run well above average, so the threat for heavy rain and flash flooding will continue for Friday, Friday night and into Saturday. Rainfall totals of 2 to 4 inches will be possible over the next 3 days. By Sunday the GFS drifts the inverted trough to our south and west over northern Mexico, but the ECMWF is slower with the trough, so the threat of heavy rain could continue into Sunday for locations west of the Rio Grande. For Monday and Tuesday of next week we will see some drier air move into the area which will lower our rain chances, but we will still have enough moisture to give us a continued chance for afternoon and evening thunderstorms (a more standard weather pattern for monsoon season). For the middle of next week, the extended models are indicating that the upper level ridge will center itself over the gulf coast and the circulation around the ridge will again bring a surge of moisture up from the south, so we will see increased rain chance for the middle part of next week. Looking at high temperatures, our below average high temperatures will continue on Saturday and Sunday. High temperatures both days will run around 10 degrees below average. For the first of next week, we will see high temperatures creep a little higher, but they will still run a few degrees below average. But if the extended models are correct, we will probably need to trend those high temperatures for the middle of next week a little lower. && .FIRE WEATHER... Abundant atmospheric moisture is in place for a wet pattern of showers and thunderstorms for the next few days. Low fire weather concerns are expected through the weekend with widespread coverage of moderate to heavy rain amounts possible. There is a potential for flash flooding along drainages and arroyos, especially near recent burn scars. Min RH today will only drop to the mid 30s in the driest places, and this is the lowest RH drops through Sunday. Vent rates will range poor to fair while winds generally stay at or below ten mph with a few gusts to 20. && && && .PRELIMINARY POINT TEMPS/POPS... El Paso 69 81 67 79 / 80 80 80 70 Sierra Blanca 65 75 62 75 / 70 70 60 60 Las Cruces 66 79 64 78 / 70 80 80 70 Alamogordo 66 81 64 77 / 70 80 80 70 Cloudcroft 50 58 48 56 / 70 90 80 80 Truth or Consequences 67 81 64 76 / 70 80 80 70 Silver City 61 76 59 70 / 70 90 90 80 Deming 67 82 65 78 / 70 80 90 80 Lordsburg 67 83 65 78 / 60 80 80 80 West El Paso Metro 69 82 68 80 / 80 80 80 70 Dell City 67 81 65 80 / 70 80 70 60 Fort Hancock 68 83 67 83 / 70 70 70 60 Loma Linda 63 73 62 73 / 80 80 80 70 Fabens 68 80 67 80 / 80 80 80 60 Santa Teresa 67 79 65 78 / 80 80 80 70 White Sands HQ 68 78 66 77 / 80 80 80 70 Jornada Range 66 78 65 75 / 70 80 80 70 Hatch 66 81 65 76 / 70 80 80 70 Columbus 68 81 66 77 / 70 80 90 70 Orogrande 66 78 65 77 / 80 80 80 70 Mayhill 56 68 54 64 / 70 90 80 70 Mescalero 55 69 53 66 / 70 90 80 80 Timberon 53 66 52 63 / 70 90 80 70 Winston 56 75 55 70 / 70 80 80 80 Hillsboro 63 78 61 73 / 70 80 80 80 Spaceport 66 80 63 75 / 70 80 80 70 Lake Roberts 56 77 55 72 / 70 90 80 80 Hurley 61 78 59 74 / 70 80 80 80 Cliff 64 86 59 80 / 60 80 80 80 Mule Creek 62 81 61 76 / 60 80 80 80 Faywood 63 77 61 72 / 70 80 80 80 Animas 65 83 63 78 / 60 80 90 80 Hachita 65 81 62 75 / 60 80 90 80 Antelope Wells 65 82 63 77 / 60 80 90 80 Cloverdale 61 76 60 73 / 70 80 90 80 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Flash Flood Watch through Saturday morning for NMZ401>417. TX...Flash Flood Watch through Saturday morning for TXZ418>424. && 99/99/99
Hazardous weather outlook, Aug 12, 12:01 PM MDT, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1201 PM MDT Thu Aug 12 2021 NMZ401>417-TXZ418>424-131815- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1201 PM MDT Thu Aug 12 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight We have an active weather pattern for the next few days. For this afternoon and evening, we will see scattered to numerous thunderstorms. These storms will be slow moving and capable of producing very heavy rain in a short amount of time which could lead to flash flooding. Wide spread rainfall totals of 2 to 4 inches of rain with isolated higher amounts will be possible this afternoon through at least Saturday morning. Flash flooding of low water crossings will be likely and flooding of home and other property near poorly drained areas will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for heavy rain and flash flooding will continue on Friday and Saturday. For Sunday through the start of next week, we will see lower rain chances and the threat for flash flooding will diminish some, but not go away completely. .SPOTTER INFORMATION STATEMENT... Spotters should report heavy rain and flash flooding to local law enforcement and to the NWS office via our 800 spotter number or via Twitter using our username @NWSElPaso
In the hours before
Special weather statement, Aug 12, 8:24 PM MDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service El Paso TX
824 PM MDT Thu Aug 12 2021
NMZ411-TXZ418-130300-
Southern Dona Ana County/Mesilla Valley NM-Western El Paso County TX-
824 PM MDT Thu Aug 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DONA ANA AND WEST
CENTRAL EL PASO COUNTIES UNTIL 900 PM MDT...
At 824 PM MDT, Doppler radar was tracking a strong thunderstorm near
Santa Teresa, moving south at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
West El Paso, Central El Paso, Santa Teresa and Sunland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3176 10651 3178 10653 3179 10675 3184 10675
3195 10663 3175 10649 3176 10650
TIME...MOT...LOC 0224Z 340DEG 10KT 3180 10665
BROWNLocal storm report, Aug 12, 8:52 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
852 PM MDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HEAVY RAIN 6 N EL PASO 31.94N 106.45W
08/12/2021 M2.95 INCH EL PASO TX TRAINED SPOTTER
SPOTTER REPORT OF 2.95 INCHES OF RAIN IN
ROUGHLY TWO HOURS.
&&
LPRLocal storm report, Aug 12, 9:31 PM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
931 PM MDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD 3 SW FORT BLISS 31.78N 106.47W
08/12/2021 EL PASO TX BROADCAST MEDIA
FLASH FLOODING ONGOING AT A CHEVRON GAS
STATION AT THE INTERSECTION OF E MISSOURI
AVE AND POPLAR ST.
&&
LPRLocal storm report, Aug 12, 10:58 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1058 PM MDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HEAVY RAIN 2 NNE EL PASO 31.87N 106.42W
08/12/2021 M3.75 INCH EL PASO TX TRAINED SPOTTER
SPOTTER REPORT OF 3.75 INCHES OF RAIN THIS
EVENING.
&&
LPRThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:16 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 26 min |
| Aug 12, 6:20 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 115 min |
| Aug 12, 6:42 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 12, 6:55 PM MDT | Special Weather Statement | EPZ | 35 min | |
| Aug 12, 6:57 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Aug 12, 7:23 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 12, 7:55 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 4 hr |
| Aug 12, 8:05 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 4 hr |
| Aug 12, 11:33 PM MDT | Areal Flood Advisory | EPZ | Sierra | 5 hr |
| Aug 12, 11:56 PM MDT | Areal Flood Advisory | EPZ | Sierra | 5 hr |
| Aug 13, 12:14 AM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Aug 13, 12:16 AM MDT | Flash Flood Warning | EPZ | Sierra | 2 hr |
| Aug 13, 12:20 AM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Aug 13, 12:32 AM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 13, 12:42 AM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Aug 13, 1:34 AM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 13, 2:30 AM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Aug 13, 12:02 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 118 min |
| Aug 13, 12:24 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 2 hr |
| Aug 13, 12:30 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 7 min |
| Aug 13, 12:37 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 113 min |
| Aug 13, 12:51 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 114 min |
| Aug 13, 1:20 PM MDT | Areal Flood Advisory | EPZ | Otero | 115 min |
| Aug 13, 2:47 PM MDT | Areal Flood Advisory | EPZ | Otero | 26 min |
| Aug 13, 2:52 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Aug 13, 3:13 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Aug 13, 3:21 PM MDT | Areal Flood Advisory | EPZ | Otero | 114 min |
| Aug 13, 3:58 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Aug 13, 5:06 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 13, 5:39 PM MDT | Special Weather Statement | EPZ | Doña Ana | 36 min |
Nearby
Flash Flood Warnings in New Mexico, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.